MAUDE Adverse Event Report: ARTHREX, INC. IBAL TKA,BEARING IMP,PS,SZ 2,16MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBAL TKA,BEARING IMP,PS,SZ 2,16MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBAL TKA,BEARING IMP,PS,SZ 2,16MM
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/28/2022, it was reported by an arthrex employee via email that a patient underwent revision surgery due to an ar-513-bc16 tka tibial bearing disassociating from the tibial tray.No further information has been given at time.Additional information received on 11/3/2022: due to osteoarthritic knee, patient had a tka procedure on (b)(6) 2018.An ar-516-5l femoral implant, an ar-524-psbb8 patella implant dome, an ar-513-t2 tibial tray, an ar-523-b214 tibial bearing, and an ar-513-bc16 tibial bearing were implanted.When the tibial bearing and the tibial tray disassociated from one another, a poly exchange procedure was performed on (b)(6) 2022.During the procedure, an ar-513-bc16 tibial bearing, lot number 113601350, was removed and an ar-513-bc16 tibial bearing, lot number 113601816 was implanted.Case was completed successfully without further issues.Both surgeries took place in the same facility and performed by the same surgeon.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation found that the device ar-523-bc16 has the locking mechanism damaged and posterior locking tabs broken.The peg and the anterior side of the device is deformed with signs of wear, and surface cuts from assembling and removing the device from the tibial tray.The probable cause of these damage can be for the excessive flexion of the knee, causing the device popped out.The cause remains undetermined.

Brand Name
IBAL TKA,BEARING IMP,PS,SZ 2,16MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15804010
Report Number1220246-2022-05764
Device Sequence Number5501308
Product Code JWH
UDI-Device Identifier00888867107106
UDI-Public00888867107106
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K133342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberIBAL TKA,BEARING IMP,PS,SZ 2,16MM
Device Catalogue NumberAR-513-BC16
Device Lot Number113601350
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown